West Virginia, 2014Flash Flooding in West Virginia, May 13, 2014
May 13, 2014 · NWS LWX · 2 events in 1 county or zone
A cold front moved into the Mid-Atlantic from Delaware and showers and thunderstorms formed on the warm side where temperatures were near 90 and humid conditions led to heavy rain in activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into the Mid-Atlantic from Delaware and showers and thunderstorms formed on the warm side where temperatures were near 90 and humid conditions led to heavy rain in activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 13, 2:07 PM EST, 43 minutes earlier.
Area forecast discussion, May 13, 2:07 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT TUE MAY 13 2014
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE REST OF THE WEEK.
A BACKDOOR COLD FRONT OVER DELAWARE WILL MOVE SOUTHWESTWARD INTO
THE AREA LATE THIS AFTERNOON AND TONIGHT. ANOTHER COLD FRONT
EXTENDING FROM WISCONSIN TO TEXAS WILL TRACK SLOWLY EAST...MOVING
INTO THE MID ATLANTIC STATES THURSDAY AND FRIDAY. HIGH PRESSURE IS
EXPECTED TO RETURN TO THE MID ATLANTIC THIS WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SFC HIPRES CENTERED OVER THE GULF OF MAINE CONTINUES TO BUILD SWD
TOWARD THE CHSPK BAY. WINDS WILL BACK IN ASSOCIATION THE PRESSURE
SURGE AND ACQUIRE AN ONSHORE COMPONENT. THE LEADING EDGE OF COOLER
MARINE AIR IS MARKED BY A BACKDOOR COLD FRONT...WHICH HAD PUSHED
SOUTHWESTWARD INTO NRN DELAWARE AS OF 18Z. THE FRONT WILL ADVANCE
SWWD INTO THE CHSPK BAY REGION LATE THIS AFTN AND FARTHER INLAND
TOWARD THE POTOMAC RIVER THIS EVE...RESULTING IN TEMPS DROPPING
15-20 DEGREES AFTER FROPA.
UPPER RIDGE REMAINS OVER THE MID-ATLANTIC STATES THIS AFTN. STRONG
HEATING UNDER THE RIDGE HAS PRODUCED IN 1500-2000 J/KG OF MLCAPE PER
LATEST SPC MESOANALYSIS WITH TEMPS NEAR 90F AND DEWPOINTS IN THE MID
60S. DIFFERENTIAL HEATING ACROSS THE HIGHER TERRAIN HAS PROVIDED THE
MECHANISM FOR CONVECTIVE INITIATION ERY THIS AFTN. CONVERGENCE ALONG
THE BACKDOOR BOUNDARY MAY ALSO PROVIDE THE FOCUS FOR SHOWERS AND
STORMS IN THE NWRN SUBURBS OF DC/BALTIMORE ERY THIS EVE. STORM
MOTION IS UNDER 10 KT...SO THERE IS A CONCERN FOR LOCALLY HEAVY
RAINFALL. WILL CONTINUE TO MENTION THE POTENTIAL FOR FLASH FLOODING
ACROSS THE HIGHER TERRAIN BUT OPTED TO NOT ISSUE A FLASH FLOOD WATCH
GIVEN HOW LOCALIZED THE HEAVY RAINFALL WILL BE. THERE IS AN
ADDITIONAL THREAT OF LOCALLY DAMAGING WIND GUSTS AS THE SETUP FOR
WET MICROBURSTS BECOME FAVORABLE LATE IN THE DAY WITH THE ARRIVAL OF
MID-LVL DRY AIR. THE MODE WOULD BE PULSE SEVERE GIVEN HOW WEAK SHEAR
PROFILES WILL BE.
SHOWERS AND STORMS SHOULD DIMINISH FROM E TO W AFTER SUNSET WITH THE
LOSS OF DAYTIME HEATING AS COOLER STABLE AIR WEDGES IN BEHIND THE
BACKDOOR COLD FRONT. IF AIRMASS IN WARM SECTOR IS NOT WORKED OVER
FROM EARLIER CONVECTION...A FEW SHOWERS AND STORMS MAY CONTINUE INTO
THE OVERNIGHT IN THE POTOMAC HIGHLANDS. STRATUS AND FOG EXPECTED TO
DEVELOP LATE THIS EVE AND ESPECIALLY OVNGT EAST OF THE BLUE RIDGE
AND IN NRN SHENANDOAH VLY WHERE MARINE LAYER BECOMES ESTABLISHED.
ADDED PATCHY DRIZZLE ALONG THE CHSPK BAY AND DC METRO FOR LATE TNGT
AND ERY WED MRNG.
REMNANTS OF THE BACKDOOR COLD FRONT EXPECTED TO MOVE SWD INTO SRN
AND CENTRAL PORTIONS OF VA. SHOWERS AND STORMS EXPECTED TO DEVELOP
AGAIN DURING THE PEAK HEATING HRS ON WED. POPS HIGHEST IN CENTRAL
SHENANDOAH VLY AND FOOTHILLS OF VA...WHERE CONVERGENCE AND
INSTABILITY WILL BE GREATEST NEAR THE FRONT. STABLE MARINE LAYER
WILL BE MORE STUBBORN TO MIX OUT FARTHER NORTH AND EAST. MAX TEMPS
RANGE FROM LOW 70S IN NERN MD TO MID 80S IN CENTRAL VA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL TROUGHING WILL AMPLIFY OVER CENTRAL NORTH AMERICA THROUGH
THE MIDDLE OF THE WEEK. THE ANOMALOUSLY FAR SOUTH EXTENT OF THIS
TROF WILL ALLOW IT TO VERY EFFICIENTLY TAP INTO GULF MOISTURE. LOW
PRESSURE WILL DEVELOP OVER THE GULF STATES AND RIDE NORTH ALONG THE
UPSTREAM SIDE OF THE UPPER LEVEL TROF THROUGH THE DAY ON THURSDAY.
LOCALLY...RELATIVELY COOL AND MOIST ONSHORE FLOW AROUND THE NORTH
SIDE OF HIGH PRESSURE SITTING OFF OF THE CAROLINA COAST MAY PERSIST
FOR THE NORTHEASTERN 1/4 TO 1/2 OF THE CWA INTO EARLY THURSDAY MORNING.
THE NAM IN PARTICULAR HOLDS ONTO THIS ONSHORE FLOW LONGER THAN OTHER
MODELS. OVER THE COURSE OF THE MORNING AND EARLY AFTERNOON THURSDAY
EXPECT ANY REMAINING COOL AIR AT THE LOWER LEVELS TO MIX OUT AND
SOUTHERLY FLOW TO DOMINATE. PRESSURE GRADIENT WILL TIGHTEN LOCALLY
AS THE LOW MOVES NORTH THROUGH THE OHIO VALLEY AND GREAT LAKES AND
HIGH PRESSURE REMAINS PARKED OFF THE NEW ENGLAND COAST THROUGH THE
DAY ON THURSDAY. BREEZY SOUTHEAST WINDS WILL RAISE CONCERNS FOR
MARINE HEADLINES AND COASTAL FLOOD HEADLINES...GIVEN THAT THEY WILL
COINCIDE WITH HIGH TIDAL ANOMALIES...THROUGH THE END OF THE
WORKWEEK.
THE COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON...SLOWING
CONSIDERABLY OVER THE APPALACHIAN MTNS. A STRONG LOW LEVEL JET AHEAD
OF THE FRONT WILL EFFECTIVELY USHER MOISTURE INTO THE MID ATLANTIC
THROUGH THE DAY THURSDAY. WITH PW VALUES BETWEEN ONE AND A HALF AND
TWO INCHES OVER THE AREA FROM THURSDAY EVENING THROUGH FRIDAY
MORNING AND MODERATE INSTABILITY AHEAD OF THE FRONT...PERSISTENT
MODERATE TO HEAVY RAINS COULD LEAD TO FLOODING CONCERNS.
A WAVE OF LOW PRESSURE WILL FORM ALONG THE STALLED FRONT EARLY
FRIDAY MORNING AND RIDE UP ALONG THE EAST COAST THROUGH THE DAY ON
FRIDAY. THOUGH THERE IS MINOR MODEL DISAGREEMENT ABOUT THE EXACT
LOCATION OF THIS FRONT...THE EFFECTS OF THE WAVE ARE GENERALLY
AGREED UPON. THE HEAVIEST RAIN SHOULD FALL AS THE WAVE PASSES LATE
THURSDAY NIGHT AND FRIDAY MORNING. THUNDERSTORM COVERAGE WILL
DEPEND UPON THE EXACT TRACK OF THE LOW. THE UPPER LEVEL TROF WILL
BECOME MORE NEGATIVELY TILTED BY THIS TIME AND THE PASSAGE OF THE
WAVE WILL USHER THE FRONT OFF OF THE COAST THROUGH THE DAY ON
FRIDAY...WITH CHANCE POPS HANGING AROUND INTO THE EVENING MOSTLY
ALONG AND EAST OF I95.
HIGHS THURS WILL BE NEAR 80 E OF BLUE RIDGE AND MID 70S W. FRIDAY
SHOULD BE ABOUT 10 DEG COOLER AS THE COLD FRONT WILL MOVE THROUGH
LATE THURS NIGHT/FRI MORNING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE FRONT WILL BE CLEARING THE EASTERN ZONES/BAY FRIDAY EVENING
ALTHOUGH FRONT ALOFT WILL STILL BE PUSHING EAST. SINCE TREND HAS
BEEN FOR SLOWER PROGRESSION WITH THE FROPA...HAVE LINGERED POPS INTO
THE FRIDAY EVENING HOURS ACCORDINGLY. LONG WAVE TROUGH OVER THE
WESTERN GREAT LAKES OCCLUDES AND BECOME CLOSED UPPER LOW OVER THE
EASTERN GREAT LAKE THROUGH THE WEEKEND. AS COLD POOL ALOFT MOVES
OVERHEAD SATURDAY...DIURNALLY INDUCED INSTABILITY SCATTERED SHOWERS
LOOK POSSIBLE...MAINLY ACROSS THE ELEVATED TERRAIN AS WEAK VORT MAX
ROUND THE BASE OF THE LOW THERE. WILL LIKELY SEE AT LEAST GOOD CU
FIELDS BOTH SATURDAY AND SUNDAY WITH RESIDUAL MOISTURE FROM RAINS
AND SURFACE HEATING. MOUNTAIN AFTERNOON INSTABILITY SHOWERS WILL
ALSO POSSIBLE AGAIN ON SUNDAY. TEMPERATURES WILL BE COMFORTABLE AND
A BIT LOWER THAN NORMAL WITH THIS COOLER AND DRIER AIRMASS IN PLACE
INTO MONDAY.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
PREDOMINATELY VFR THRU THIS EVE. VCTS FOR MRB/CHO/IAD THRU SUNSET
WITH THE MRB HAVING THE BEST CHANCE FOR TSRA. LOCAL/BRIEF VSBY
RESTRICTIONS AND STRONG WINDS POSSIBLE. WINDS BECOME ELY LATE THIS
AFTN INTO TNGT BEHIND A BACKDOOR COLD FRONT. IFR CIGS WITH LOW
CLOUDS LIKELY TO MOVE IN BETWEEN 03-06Z BWI/MTN AND POSSIBLY BETWEEN
07-10Z AT DCA/IAD/MRB. PATCHY FOG AND DRIZZLE ALSO POSSIBLE.
CIGS GRADUALLY IMPROVE TO MVFR AND VFR FROM SW TO NE ACROSS THE
TERMINALS BY MIDDAY WED. ADDITIONAL SHRA AND TSRA POSSIBLE IN VC OF
CHO.
IFR CONDITIONS MAY EXIST IN LOW CEILINGS...SHOWERS AND THUNDERSTORMS
AHEAD OF A COLD FRONT THURSDAY AND FRIDAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND. A
COUPLE OF UPPER LEVEL DISTURBANCES MAY BRING SCATTERED AFTERNOON
SHOWERS.
&&
.MARINE...
HIPRES CENTERED OVER THE GULF OF MAINE WILL BUILD SWWD TOWARD THE
WATERS THIS AFTN AND TNGT...RESULTING IN WINDS BACKING FROM THE EAST
DURING THIS TIME. HAVE ISSUED A SCA FOR THE CHSPK BAY ZONES AND LWR
SRN MD FOR THIS EVE. A 2-4 HR PRESSURE SURGE HAS THE POTENTIAL FOR
PRODUCE SCA CONDITIONS BEHIND A BACKDOOR COLD FRONT THIS EVE.
UPSTREAM OBSERVATIONS IN DE/NJ HAVE SHOWED THIS HAPPENING IN WAKE OF
FROPA.
LGT ONSHORE WINDS LATE TNGT AND WED WITH HIPRES CONTINUING TO WEDGE
DOWN INTO THE WATERS.
A SMALL CRAFT ADVISORY MAY BE NECESSARY WEDNESDAY NIGHT AND WILL
LIKELY BE NECESSARY THURSDAY INTO FRIDAY MORNING. GALE CRITERIA WILL
BE APPROACHED FRIDAY AS A WAVE OF LOW PRESSURE PASSES CLOSE TO THE
REGION.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND
BEHIND A DEPARTING COLD FRONT. AFTERNOON SCATTERED SHOWERS WILL BE
POSSIBLE THIS WEEKEND.
&&
.TIDES/COASTAL FLOODING...
TIDAL SITES CURRENTLY NEAR ASTRONOMICAL TIDE ALONG THE WRN SHORE
OF THE CHSPK BAY AND TIDAL POTOMAC RIVER. POSITIVE TIDAL
ANOMALIES ARE EXPECTED TO DEVELOP TUE NGT AND WED AS THE ARRIVAL
OF A BACKDOOR COLD FRONT MARKS THE ONSET OF ONSHORE FLOW. MINOR
COASTAL FLOODING MAY DEVELOP LATE IN THE WEEK WHEN THESE POSITIVE
ANOMALIES INCREASE UNDER STRENGTHENING SLY FLOW AHEAD OF A SLOW-
MOVING COLD FRONT. ASTRONOMICAL TIDES WILL ALREADY BE HIGH WITH A
FULL MOON THIS WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530>534-
537>543.
&&
SYNOPSIS...JRK
NEAR TERM...JRK
SHORT TERM...CEB
LONG TERM...AEB
AVIATION...JRK/AEB/CEB
MARINE...JRK/AEB/CEB
TIDES/COASTAL FLOODING...JRKHazardous weather outlook, May 13, 2:35 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT TUE MAY 13 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141045-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
335 PM EDT TUE MAY 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT
THURSDAY NIGHT AND FRIDAY WHICH COULD LEAD TO FLOODING. ISOLATED
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND THURSDAY NIGHT.
A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
LATE WEDNESDAY NIGHT THROUGH THURSDAY. A GALE WARNING MAY BE
NECESSARY DURING THE DAY ON FRIDAY.
MINOR COASTAL FLOODING MAY OCCUR LATE IN THE WEEK ALONG THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER WITH SOUTHERLY FLOW PERSISTING AHEAD OF A SLOW-MOVING COLD
FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141045-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
335 PM EDT TUE MAY 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW OF THE STORMS MAY PRODUCE LOCALLY DAMAGING WIND GUSTS
ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE. THESE SLOW-MOVING
STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT
COULD POTENTIALLY LEAD TO LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT LATE
THURSDAY THROUGH EARLY FRIDAY WHICH COULD LEAD TO FLOODING.
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND
THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 13, 2:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT TUE MAY 13 2014
WVZ055-502-132000-
HARDY WV-EASTERN GRANT WV-
326 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORM TO AFFECT HARDY AND EASTERN GRANT COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAYSVILLE...
MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE WILLIAMSPORT.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3924 7903 3911 7896 3908 7918 3914 7921
TIME...MOT...LOC 1926Z 243DEG 6KT 3912 7915
SMZ
Flash Flood, Pendleton
- When
- May 13, 2:50 PM EST to 4:45 PM EST
- Where
- Pendleton County, 0.54 mi SSW of Upper Track to 0.56 mi SSW of Upper Track
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.773, -79.285
A creek overflowed its banks and water and debris were flowing across Highway 220 South of Upper Tract.
Flash Flood, Pendleton
- When
- May 13, 2:50 PM EST to 4:45 PM EST
- Where
- Pendleton County, 0.84 mi WNW of Upper Track to 0.93 mi WNW of Upper Track
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.784, -79.295
Reeds Creek overflowed its bank and water and debris were flowing across Reeds Creek Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 13 to 22, 20146 injured · $29 million · 8 events
- Flash Flooding in New York, May 13 to 14, 2014$11 million · 13 events
- Flash Flooding in New York, May 13, 2014$6.9 million · 10 events
- Hail and Damaging Winds in Ohio, May 13 to 14, 2014$168,000 · 1.75 in hail · 47 events
- Flash Flood and Damaging Winds in Michigan, May 13, 2014$234,000 · 65 kt wind · 23 events
- Flash Flooding and Hail in New York, May 13, 2014$290,000 · 1.5 in hail · 12 events
- Flash Flooding and Hail in West Virginia, May 13 to 14, 2014$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Indiana, May 13, 2014$85,000 · 65 kt wind · 4 events
- Damaging Wind in Kentucky, May 13, 2014$30,000 · 50 kt wind · 1 event
- Rip Currents in Florida, May 13, 20141 injured · 2 events
- Hail and Damaging Winds in Ohio, May 13 to 14, 2014$10,000 · 2 in hail · 10 events
- Hail in Kentucky, May 13, 2014$15,000 · 1.25 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517535, 517536.